MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T7 HEXALOBE CANNULATED; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRIVER SHAFT, T7 HEXALOBE CANNULATED; MANUAL INSTR, GENERAL SURGICAL
Model Number DRIVER SHAFT, T7 HEXALOBE CANNULATED
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that according to the operating surgeon, there is a material defect in the screwdriver, because the device was used today and is now defective.No further information was provided.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Update avoe 08-nov-2024.It was confirmed that during a metal-removal surgery one screwdriver broke off while the screw was being pulled out.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.All metall parts could be removed from the patient.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.The complaint allegation is confirmed.Upon visual inspection, it was noted that the drive geometry of the distal tip was broken off.(damage) functional testing was not performed due to the damage to the device.It was not indicated if a torque-indicating adapter had been used with the device.The most likely cause of the reported and observed failure is user error.Specifically, the error involved applying excessive force, leading to over-torquing or over-engaging the driver within the screw head.

Brand Name
DRIVER SHAFT, T7 HEXALOBE CANNULATED
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20524413
Report Number1220246-2024-08253
Device Sequence Number20825500
Product Code LXH
UDI-Device Identifier00888867197268
UDI-Public00888867197268
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T7 HEXALOBE CANNULATED
Device Catalogue NumberAR-8610D-25
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown